MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MTO ATTUNE BALANCER SIZER; TEMPLATE

DEPUY ORTHOPAEDICS INC US MTO ATTUNE BALANCER SIZER; TEMPLATE
Catalog Number 299965994
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the locking mechanism on the mto balanced sizer no longer functions properly.This was discovered during a total knee arthroplasty (tka) procedure.The surgeon still managed to use the instrument so there was no delay.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that the locking mechanism on the mto balanced sizer no longer functions properly.This was discovered during the case.Surgeon still managed to use the instrument so there was no delay.All pieces being returned.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the mto attune balancer sizer has signs usage normal.The observed condition of the device could be consistent with excessive forces and heavy usage, which may have led to internal damage of the locking mechanism.However due to the low frequency of these occurrences and not suspecting any design issue, a definitive root cause cannot be established.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed manually and was able to confirmed the reported allegation.The device was unable to lock as intended.The overall complaint was confirmed as the observed condition of the mto attune balancer sizer would have contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
MTO ATTUNE BALANCER SIZER
Common Device Name
TEMPLATE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23926144
Report Number1818910-2025-22766
Device Sequence Number15706667
Product Code HWT
UDI-Device Identifier10603295453277
UDI-Public(01)10603295453277(10)BP097963
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299965994
Device Lot NumberBP097963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/06/2026
02/06/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/07/2026
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight130 KG